MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC PORT ACCESS KIT 20G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC PORT ACCESS KIT 20G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged safety mechanism is confirmed but the exact cause could not be determined.One 20 ga x 1 in powerloc infusion set was returned for investigation.The port access kit and powerloc infusion set packaging were also returned opened.The product numbers showed lot: redw2519 and lot: asdus0054 respectively.The safety mechanism on the infusion set was not activated.The translucent, winged base was not present on the safety mechanism and was not returned.The orange safety component was rolled outward but still attached to the pin holes on the yellow housing.Based on the condition of the returned sample, possible contributing factors include excessive manipulation during storage or handling.The condition of the device prior to kit opening could not be determined; therefore, the exact cause is unknown.A lot history review (lhr) of redw2519 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the safety needle broke.Additional information received via email: "there was no patient injury.The defective product was discovered on (b)(6) 2020 when a picc team nurse opened the package to access the safety needle, and found the orange safety mechanism was broken before even trying to use it.Thankfully, the nurse didn¿t wound herself or the patient.".

Brand Name
POWERLOC PORT ACCESS KIT 20G X 1 IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9727168
Report Number3006260740-2020-00542
Device Sequence Number19368005
Product Code LJT
UDI-Device Identifier00801741044540
UDI-Public(01)00801741044540
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue Number2672010
Device Lot NumberREDW2519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1